Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    Having a possible manic episode
    avatar
    Briliebedich posted:
    I am having what i think is a manic episode. I have SEVERE Insomnia, I'm easily irritated, I feel almost paranoid. Also, I have been seeing things out of the corner of my eye and its mostly shadows and shadow shaped people. Sometimes I hear stuff in my head (nothing negative) just a bunch of mumbling .. What should I do? I am going to talk to someone tomorrow but idk what they are going to say. I've been in a mental hospital twice since October and I don't wanna go back in. But w.e is going to make me better ill do. I also saw that one of the meds I'm on, lamotrigine, can be causing the hallucinations but hallucinations are also part of ,y diagnosis of bipolar one (I've never had hallucinations until just recently) help?!
    Reply
     
    avatar
    Joseph F Goldberg, MD responded:
    Dear Briliebedich,
    Lamotrigine isn't especially known to cause hallucinations or mania, but it's unlikely to treat either of those symptoms since its antimanic value is much less than its antidepressant value. It certainly seems prudent to contact your doctor today for his or her input, and to be seen before the weekend, especially if you are not now taking an antimanic or anipsychotic drug.

    Dr. G.


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Screen out people who can't seem to "get it"....
    There are some people who can't or won't understand at all. My wife is bipolar, and some people are more understanding than others. We ... More
    Was this Helpful?
    37 of 43 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.